MAUDE Adverse Event Report: COOK INC KOPANS MODIFIED BREAST LESION LOCALIZATION NEEDLE; MIJ NEEDLE, TUMOR LOCALIZATION

COOK INC KOPANS MODIFIED BREAST LESION LOCALIZATION NEEDLE; MIJ NEEDLE, TUMOR LOCALIZATION
Catalog Number DKBL-20-11.0-A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a breast localization procedure, a hair like "fibre" was found in an unopened kopans modified breast lesion localization needle pouch.Another device was used in the procedure.As reported, the device did not make patient contact; therefore, this device issue did not cause an adverse effects to the patient.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a hair-like fiber within the packaging.The seals of the package were still intact.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications and no gaps in production or processing controls were noted.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause was able to be determined.This failure is likely to be manufacturing related, specifically due to operator error, as the device was not rejected per the appropriate quality control procedures.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
KOPANS MODIFIED BREAST LESION LOCALIZATION NEEDLE
Common Device Name
MIJ NEEDLE, TUMOR LOCALIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7693314
Report Number1820334-2018-02086
Device Sequence Number848576
Product Code MIJ
UDI-Device Identifier00827002037953
UDI-Public(01)00827002037953(17)201229(10)NS6487651
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2020
Device Catalogue NumberDKBL-20-11.0-A
Device Lot NumberNS6487651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1